MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/BURRHOLE RESV.9/29; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/BURRHOLE RESV.9/29; HYDROCEPHALUS MANAGEMENT
Model Number FV301T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the paedigav® was manufactured by a qualified employee in may 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The paedigav has a fixed pressure of 9cmh20 in the horizontal and 29cmh20 in the vertical position.The valve was inspected as article fv301t.All parameters have been inspected and signed during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the paedigav® valve was returned submersed in an unidentified liquid.Visual inspection: a visual inspection was performed which revealed no deformations or other abnormalities.Permeability test: a permeability test has shown that the valve was permeable with difficulty.Computer controlled test: to investigate over/under-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerobrospinal fluid flow.The results showed that the valve was operating within the accepted tolerance in the vertical, but not in the horizontal position.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within expected tolerances.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage to the valve were detected.Next, the permeability of the valve was tested.The valve was shown to be permeable with difficulty.As a final examination, a computer controlled test was performed.He results showed that the valve was operating within the accepted tolerance in the vertical, but not in the horizontal position.Finally, the valve was dismantled.A small amount of build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the valve showed a slower flow of liquid.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a paedigav system w/burrhole resv.9/29 (part # fv301t) was implanted during a procedure performed on an unknown date.According to the complainant, a dysfunction of the valve occurred.The patient underwent a revision procedure on an (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PAEDIGAV SYSTEM W/BURRHOLE RESV.9/29
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12665329
Report Number3004721439-2021-00685
Device Sequence Number1179329
Product Code JXG
UDI-Device Identifier04041906116361
UDI-Public4041906116361
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV301T
Device Catalogue NumberFV301T
Device Lot Number20030348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;